Georgia, 2014

Hail and Damaging Winds in Georgia, June 10, 2014

June 10, 2014 · NWS JAX · 8 events in 5 counties and zones

Mean layer SW flow combined with a pocket of mid level dry air and cool 500 mb temps around -7 to -8 deg C interacted over an unstable airmass which spawned some scattered severe storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Mean layer SW flow combined with a pocket of mid level dry air and cool 500 mb temps around -7 to -8 deg C interacted over an unstable airmass which spawned some scattered severe storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 10, 12:40 PM EST, 5 hours 25 minutes earlier.

Area forecast discussion, Jun 10, 12:40 PM EST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
140 PM EDT TUE JUN 10 2014

.SHORT TERM /THROUGH THURSDAY/...
INITIAL CONVECTION IS BEGINNING TO DEVELOP ACROSS NORTH-CENTRAL
FL IN THE DEEPEST MOISTURE AND SOME LIFT AS A WEAK IMPULSE
CROSSES THE AREA ALONG WITH SEABREEZE INTERACTIONS. HIGH RESOLUTION
MODELS IN GENERAL AGREEMENT INCREASING COVERAGE ACROSS MOST OF NE
FL KEEPING MUCH OF SE GA DRY UNDER SOMEWHAT DRIER AIR. WILL CAP
POPS AT HIGH END SCATTERED LATER THIS AFTN ACROSS NORTH-CENTRAL
FL...WITH LOW END SCATTERED ACROSS EXTREME NE FL WITH ISOLATED
POPS ACROSS SE GA. PRECIP WILL DIMINISH AFTER SUNSET...WITH DRY
CONDITIONS OVERNIGHT. LOWS TNGT WILL RANGE FROM THE UPPER 60S TO
LOWER 70S INLAND...WITH MID 70S COAST.

WEDNESDAY...A RATHER DEEP TROUGH WILL APPROACH THE AREA...WITH
A MORE SIGNIFICANT SHORTWAVE ROTATING ACROSS THE REGION BY
WEDNESDAY AFTN. THIS WILL COMBINE WITH SMALL SCALE/SEABREEZE
INTERACTIONS FURTHER SOUTH ACROSS THE FL PENINSULA TO GENERATE
ABOVE AVERAGE PRECIP COVERAGE. WILL USE NUMEROUS POPS FOR ALL
AREAS WEDNESDAY AFTN. THICKER CLOUDS AND EARLIER ONSET OF PRECIP
WILL LIKELY TEMPER HEATING QUITE A BIT...THUS AMOUNT OF TSTMS
ARE IN QUESTION...BUT FOR NOW WILL USE NUMEROUS TSTMS FOR MOST
AREAS. A FEW STORMS...ESPECIALLY ACROSS NE FL...COULD BECOME
STRONG IN THE AFTN WITH GUSTY WINDS THE MAIN THREAT. HIGH
TEMPERATURES WILL BE COOLER DUE TO CLOUDS/PRECIP,..WITH MID TO
UPPER 80S FOR MOST AREAS.

WEDNESDAY NIGHT/THURSDAY...STORMS WILL TRACK OFF THE EAST COAST
THROUGH THE EVENING WITH A LULL IN ACTIVITY OVER LAND AFTER
MIDNIGHT. STORMS SHOULD DEVELOP NEAR THE GULF COAST EARLY MORNING
AND DEEP SWLY FLOW WILL SPREAD THE NUMEROUS SHOWERS/STORMS INLAND
TOWARD THE ATLC COAST DURING THE DAY AND INTO THE ATLC. MODELS
SHOW A SIGNIFICANT SHORTWAVE TROUGH SWINGING THROUGH THURS NIGHT
AND WILL KEEP LOW END POPS MOST OF THE NIGHT. MAX TEMPS WILL BE IN
THE 80S DUE TO RAIN AND CLOUDS. LOWS WILL BE NEAR CLIMO IN THE
UPPER 60S TO LOWER 70S.

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
MODELS DIFFER WITH TIMING OF UPPER TROUGH THIS WEEKEND. THE ECMWF
IS FASTER...SHOWING A CLOSED LOW OVER AL/GA ON SATURDAY/SUNDAY...
THEN LIFT THE LOW INTO THE CAROLINAS EARLY NEXT WEEK. THE GFS SHOWS
A CLOSED LOW OVER THE LOWER MISS VALLEY FRIDAY/SAT...THEN SHOWS A
RIDGE BRIDGING THE TROUGH WHICH LIFT NORTHWARD. BOTH SHOW RIDGING
OVER FL PENINSULA BY TUESDAY. THESE DIFFERENCES HAVE CHANGED LITTLE
IN LATEST MODEL RUNS...THEREFORE WILL MAINTAIN CURRENT FORECAST.
EXPECT SCATTERED THUNDERSTORMS EACH AFTN/EVE. SOUTHWESTERLY FLOW
PERSISTS FRI/SAT THEN A MORE SOLID EASTERLY TO SELY FLOW RETURNING
SUNDAY THROUGH TUESDAY. IF THIS PLAYS OUT THIS WAY...THEN ISOLATED
SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR THE ATLANTIC COAST IN
THE MORNING...PUSHING WEST AND BECOMING MORE SCATTERED DURING BY
AFTERNOON WITH SOME ENHANCEMENT POSSIBLE NEAR THE I-75 CORRIDOR IN
THE AFTERNOON.

&&

.AVIATION...
VFR WILL GENERALLY PREVAIL FOR THE NEXT 24 HOURS. WILL USE VCTS
FOR SCATTERED TSTMS ACROSS NE FL PORTS THROUGH 00-02Z. WILL USE
PREVAILING -SHRA WITH VCTS BY 16-18Z WEDNESDAY.

&&

.MARINE...
OFFSHORE FLOW WILL CONTINUE THROUGH MOST OF THE WEEK...BECOMING
ONSHORE OVER THE WEEKEND. LOCAL SEA BREEZES CAN BE EXPECTED ALONG
THE COAST DURING THE AFTERNOON AND EVENING HOURS. SPEEDS WILL
GENERALLY REMAIN IN THE 10-15 KNOT RANGE WITH SEAS 2-4 FT. MAIN
THREAT WILL BE OFFSHORE MOVING STORMS WITH GUSTY WINDS AND FREQUENT
LIGHTNING ON WED/THU.

RIP CURRENTS: LOW RISK THROUGH WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  88  68  87 /  20  70  70  50
SSI  75  84  72  85 /  10  70  60  60
JAX  72  88  69  86 /  30  70  70  60
SGJ  74  86  71  84 /  30  70  70  60
GNV  70  88  68  87 /  40  60  60  70
OCF  71  88  70  87 /  40  60  60  70

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ALLEN/TRABERT/PETERSON
Hazardous weather outlook, Jun 10, 1:10 PM EST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EDT TUE JUN 10 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-111000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
210 PM EDT TUE JUN 10 2014

...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
WITH THE HIGHEST COVERAGE ACROSS THE INLAND AREAS BETWEEN THE
I-95 AND U.S. 301 HIGHWAY CORRIDORS. ISOLATED STRONG STORMS WITH
GUSTY WINDS...HAIL...LOCALLY HEAVY RAINS AND FREQUENT DEADLY
LIGHTNING STRIKES WILL BE POSSIBLE. CONVECTION WILL END AROUND
SUNSET ALTHOUGH SOME ACTIVITY WILL LINGER UNTIL MIDNIGHT ACROSS
INLAND LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NUMEROUS THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY WITH A
FEW STRONG STORMS POSSIBLE BOTH DAYS THAT WILL BE CAPABLE OF
PRODUCING STRONG GUSTY WINDS...HAIL...LOCALLY HEAVY RAINS...AND
FREQUENT DEADLY LIGHTNING STRIKES. A RETURN TO TYPICAL SCATTERED
THUNDERSTORM ACTIVITY IS EXPECTED FROM FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jun 10, 5:18 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
618 PM EDT TUE JUN 10 2014

FLZ030-031-036-102300-
ALACHUA-BRADFORD-UNION-
618 PM EDT TUE JUN 10 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BRADFORD...
ALACHUA AND UNION COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT...

AT 618 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF LA CROSSE...MOVING
NORTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND LA CROSSE...BROOKER...ALACHUA...WORTHINGTON SPRING...UPLAND
PINES...GROVES...LAKE BUTLER AND DUKES THROUGH 700 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2999 8254 3005 8228 2976 8230 2976 8251
TIME...MOT...LOC 2218Z 176DEG 7KT 2989 8241

WOLF
Special weather statement, Jun 10, 5:21 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
621 PM EDT TUE JUN 10 2014

FLZ031-032-036-037-102300-
ALACHUA-BRADFORD-CLAY-PUTNAM-
621 PM EDT TUE JUN 10 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY...
BRADFORD...ALACHUA AND PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT...

AT 621 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF MELROSE LANDING...MOVING
NORTHWEST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND MELROSE LANDING...PUTNAM HALL...MELROSE...LAKE GENEVA...
KEYSTONE HEIGHTS...ORANGE HEIGHTS...WALDO AND HAMPTON THROUGH 700 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

LAT...LON 2972 8231 2992 8212 2966 8184 2958 8209
TIME...MOT...LOC 2221Z 132DEG 16KT 2962 8200

NELSON
Special weather statement, Jun 10, 5:38 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
638 PM EDT TUE JUN 10 2014

GAZ150-164-102330-
CHARLTON-WARE-
638 PM EDT TUE JUN 10 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
PORTIONS OF WARE AND CHARLTON COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 730 PM EDT...

AT 638 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER FAR NORTHERN BAKER COUNTY...MOVING
NORTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL IMPACT MAINLY RURAL
AREAS OF THE INDICATED COUNTIES THROUGH 730 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3075 8242 3074 8215 3057 8216 3058 8239
      3059 8242 3061 8242 3062 8243
TIME...MOT...LOC 2238Z 183DEG 13KT 3058 8229

WOLF
Special weather statement, Jun 10, 5:48 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
648 PM EDT TUE JUN 10 2014

GAZ164-102330-
CHARLTON-
648 PM EDT TUE JUN 10 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
CHARLTON COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 730 PM EDT...

AT 647 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF HOMELAND...MOVING NORTH
AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
HOMELAND...FOLKSTON AND RACE POND THROUGH 730 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. OTHER STRONG STORMS
MAY SOON DEVELOP ELSEWHERE ACROSS NORTHERN CHARLTON COUNTY.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3100 8219 3100 8193 3088 8196 3078 8202
      3081 8223
TIME...MOT...LOC 2247Z 184DEG 12KT 3088 8212

WOLF
Special weather statement, Jun 10, 6:00 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
700 PM EDT TUE JUN 10 2014

FLZ031-036-102345-
ALACHUA-BRADFORD-
700 PM EDT TUE JUN 10 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BRADFORD AND
ALACHUA COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 745 PM EDT...

AT 700 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTHWEST OF WALDO...MOVING NORTHEAST
AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WALDO...ORANGE HEIGHTS...GAINESVILLE AIRPORT...GAINESVILLE...HAMPTON
AND SAMPSON THROUGH 745 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2965 8244 2983 8238 2981 8232 2997 8217
      2986 8205 2974 8205
TIME...MOT...LOC 2300Z 213DEG 12KT 2981 8221

NELSON
Special weather statement, Jun 10, 6:05 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
705 PM EDT TUE JUN 10 2014

GAZ136-152-102345-
BRANTLEY-WAYNE-
705 PM EDT TUE JUN 10 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE AND
BRANTLEY COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 745 PM EDT...

AT 705 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES NORTHEAST OF HORTENSE...MOVING NORTH
AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
RAYBON...NAHUNTA...HORTENSE...BROADHURST...JESUP AND GARDI THROUGH
745 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

LAT...LON 3161 8173 3158 8171 3116 8190 3118 8210
      3128 8207 3127 8201 3130 8199 3132 8202
      3137 8204 3166 8195
TIME...MOT...LOC 2305Z 169DEG 13KT 3138 8188

NELSON

The radar

The Jacksonville radar (KJAX), 79 km away, was scanning. The volume nearest the first event began at 23:02 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 2 hail. Local standard time, as filed.

Hail, Brantley

When
June 10, 6:05 PM EST
Where
Brantley County, Hickox
Measured
1 in hail
Reported by
State Official
Coordinates
31.150, -82.000

Thunderstorm Wind, Brantley

When
June 10, 6:05 PM EST
Where
Brantley County, Hickox
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.150, -82.000

Numerous trees were blown down in Hickox.

Thunderstorm Wind, Brantley

When
June 10, 6:30 PM EST
Where
Brantley County, 0.69 mi N of Nahunta
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
31.210, -81.980

Numerous trees were blown down across the eastern and central part of the county with a large concentration within the Nahunta city limits.

Thunderstorm Wind, Ware

When
June 10, 6:30 PM EST
Where
Ware County, 0.91 mi SW of Waycross
Measured
45 kt (52 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.210, -82.360

Trees and power lines were blown down. The time of damage was based on radar. The cost of damage was estimated for the event to be included in StormData.

Hail, Ware

When
June 10, 6:38 PM EST
Where
Ware County, 0.91 mi SW of Waycross
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
31.210, -82.360

The spotter reported penny size hail and wind gusts estimated between 45-50 mph.

Thunderstorm Wind, Pierce

When
June 10, 7:00 PM EST
Where
Pierce County, 1.5 mi SSE of Offerman
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.400, -82.110

Trees and power lines were blown down across the county. A large tree fell on a home in Offerman.

Thunderstorm Wind, Wayne

When
June 10, 7:20 PM EST
Where
Wayne County, 4.31 mi NNW of Screvan
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
31.540, -82.040

A tree was blown down by thunderstorm winds across Hodge Place Road. The time of damage was based on radar.

Thunderstorm Wind, Appling

When
June 10, 7:45 PM EST
Where
Appling County, Surrency
Measured
45 kt (52 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.720, -82.200

Trees and power lines were blown down throughout the eastern part of the county. The cost of damage was estimated for the event to be included in StormData.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2014Every state in 2014This day in weather historyWarnings in Georgia, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525095, 525110, 525097, 525101, 525096, 525099, 525100, 525102.